Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2018, 3:23 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2018, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 29, 2018, 3:45 PM CDT
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, MS, Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS54 KLIX 292023
SVRLIX
MSC045-047-292045-
/O.NEW.KLIX.SV.W.0080.180629T2023Z-180629T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
323 PM CDT FRI JUN 29 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern Harrison County in southeastern Mississippi...
Southeastern Hancock County in southern Mississippi...
* Until 345 PM CDT.
* At 322 PM CDT, a severe thunderstorm was located over Diamondhead,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln and
Shoreline Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If on or near Bay St Louis, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3034 8916 3030 8929 3036 8928 3038 8932
3037 8935 3034 8938 3034 8934 3032 8932
3031 8933 3026 8941 3023 8942 3024 8947
3048 8943 3047 8913
TIME...MOT...LOC 2022Z 283DEG 7KT 3036 8935
HAIL...1.00IN
WIND...60MPH
$$
KLG1 follow-up statement
789
WWUS54 KLIX 292043
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
343 PM CDT FRI JUN 29 2018
MSC045-047-292053-
/O.EXP.KLIX.SV.W.0080.000000T0000Z-180629T2045Z/
Harrison MS-Hancock MS-
343 PM CDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES WILL EXPIRE AT 345 PM CDT...
The severe thunderstorm which prompted the warning has weakened
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3034 8916 3030 8929 3036 8928 3038 8932
3037 8935 3034 8938 3034 8934 3032 8932
3031 8933 3026 8941 3023 8942 3024 8947
3048 8943 3047 8913
TIME...MOT...LOC 2043Z 283DEG 7KT 3035 8931
$$
KLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:46 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 12:46 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1246 PM CDT Fri Jun 29 2018
.AVIATION...
Expect VFR conditions for all terminals through the period.
Isolated showers expected this afternoon, but probabilities too
low to mention anywhere other than HUM. Any thunderstorms near
other terminals will need to be handled by short-term amendments.
KLG
&&
.PREV DISCUSSION... /issued 1028 AM CDT Fri Jun 29 2018/
SOUNDING DISCUSSION...
This morning's balloon launch was successful with no problems
encountered. Major changes in the past 24 hours includes a
noticeable increase in moisture with PW at 2.04" which is well
above-average. The instability profile illustrates a continued
unstable atmosphere (MLCAPE of 1630 J/Kg and LI of of -4) with a
weak vertical wind profile. With the likelihood of spotty showers
and thunderstorms later this afternoon, any one storm could be
strong with gusty winds, dangerous lightning and locally heavy
rain. Given the weak wind profile aloft, storms will be boundary-
driven and variable in motion. Otherwise, values to focus on with
storms later today will be a FZL of 15.0kft, and a -20C of
26.3kft. DCAPE of 795 j/KG already on the 12z profile will likely
increase later with diurnal heating, supports the potential for
gusty, downdraft winds in any collapsing storms. KLG
PREV DISCUSSION... /issued 414 AM CDT Fri Jun 29 2018/
The start of a transition to an overall wetter pattern will be
beginning today. A ridge of high pressure that was centered around
the Texas Panhandle has moved to near the mid Mississippi Valley. A
piece on the southern end of a trough headed towards the east coast
is breaking off south of the Appalachian Mountains and headed west.
Meanwhile, an MCS rotating around the upper ridge his headed
south/southwest through Tennessee, Arkansas, and now extreme
northern Mississippi. Meso models show this feature continuing
southward, reaching SW Mississippi early/mid morning but,
weakening as it moves in. At the same time, a line that moved into
the CWA last night is hung up over coastal waters south of MS and
east of LA. This feature may reactivate later this morning, with
convection developing northward from coastal waters to inland
locations. There's a low chance than training could lead to flash
flooding, mainly in eastern portions of the CWA. Elsewhere across
the CWA, more typical isolated to scattered storms will be
possible. High temps will continue maxing out in the lower to mid
90s with heat indicies in the 100 to 106 range.
Moving into the weekend and early next week, the upper ridge to the
north will track east across the midsection of the country before
heading into the Atlantic Ocean Sunday. It will remain just
offshore through Tuesday. As it makes its way towards the
Appalachian Mountains, the local CWA will be in less of a
subsidence region with even more convective enhancement from a
weak inverted trough passing across the Gulf Coast region. This
should allow for noticeable uptick in daytime convection coverage
and a slight drop in max temps. Models are in good agreement that
this wetter trend Monday onward with POPS possibly reaching the
80% by Tuesday. Heavy rain fall may become an issue as PW's should
be relatively high.
MEFFER
MARINE...
High pressure covering much of the Gulf of Mexico will persist
through the weekend. Leftover boundaries from clusters and lines of
thunderstorms will keep some higher west to northwest winds over
mainly eastern waters this morning, otherwise expect mostly westerly
winds around 10 knots or less through Monday, except a bit stronger
Sunday night.
A weak area of surface low pressure should develop near a broad
upper level mid/low that should be moving west from the
Florida/Georgia state line area across the eastern to central Gulf
coast Sunday through early next week. The ECMWF continues to have a
bit stronger surface low and associated southerly winds that move
west across the central Gulf coast Sunday night through Tuesday
morning. Have blended in some stronger winds near 15 knots over
eastern waters on Tuesday. Wave heights are expected to be mostly 1
to 2 feet through Monday before rising a bit to near 3 feet over
some eastern waters on Tuesday. Areas of thunderstorms will be
increasing over the next several days through early next week, so
expect periodic higher winds and waves. 22/TD
DECISION SUPPORT...
DSS code: Blue
Deployed: none.
Activation: none.
Activities: none.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 93 74 93 74 / 30 20 50 10
BTR 93 76 94 75 / 20 10 20 10
ASD 93 78 93 77 / 40 20 50 10
MSY 92 79 92 79 / 30 20 50 10
GPT 92 78 91 77 / 70 30 60 20
PQL 90 76 91 76 / 70 30 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 29, 11:06 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1106 AM CDT Fri Jun 29 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1106 AM CDT Fri Jun 29 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A few strong to marginally severe thunderstorms will be possible today. The main threats will be gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm coverage will become more numerous Saturday through early next week. Severe weather is not expected but a few storms could become strong, producing gusty winds and frequent lightning. Additionally, heavy rainfall will be possible and could lead to ponding of water in low lying areas and areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 95/DM
In the hours before
Special weather statement, Jun 29, 2:48 PM CDT, 35 minutes before
Special Weather Statement National Weather Service New Orleans LA 248 PM CDT FRI JUN 29 2018 LAZ039-040-MSZ077-292015- Washington-St. Tammany-Pearl River- 248 PM CDT FRI JUN 29 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY... EASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL RIVER COUNTIES... At 248 PM CDT, a strong thunderstorm was located near Bogalusa, moving southeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Bogalusa, Varnado, Sun, Crossroads and Bush. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3082 9003 3093 8986 3075 8964 3059 8989 TIME...MOT...LOC 1948Z 322DEG 15KT 3082 8990 KLG
Local storm report, Jun 29, 3:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL BOGALUSA 30.78N 89.86W
06/29/2018 M0.50 INCH WASHINGTON LA EMERGENCY MNGR
EM REPORTS OF DIME SIZED HAIL ALONG HWY 21 IN BOGALUSA.
&&
KGILMORESpecial weather statement, Jun 29, 3:09 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT FRI JUN 29 2018
MSZ080-081-292045-
Harrison-Hancock-
309 PM CDT FRI JUN 29 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
At 308 PM CDT, a strong thunderstorm was located over Diamondhead,
moving east at 10 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln, Shoreline
Park and Lyman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3030 8929 3036 8928 3038 8932 3037 8935
3034 8938 3034 8934 3032 8932 3031 8933
3026 8941 3023 8942 3023 8945 3047 8944
3052 8916 3034 8916
TIME...MOT...LOC 2008Z 270DEG 7KT 3037 8936
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:30 PM CDT | Special Weather Statement | LIX | Jackson | 2 hr |
| Jun 28, 8:28 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 77 min |
| Jun 28, 8:49 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 56 min |
| Jun 28, 9:53 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 37 min |
| Jun 28, 10:59 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 61 min |
| Jun 29, 3:09 PM CDT | Special Weather Statement | LIX | Hancock | 36 min |
| Jun 29, 3:42 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 3 hr |
| Jun 29, 4:00 PM CDT | Special Weather Statement | LIX | Hancock | 45 min |
| Jun 29, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.